Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 51, NWS Salt Lake City, UT

August 22, 2007Uinta County, Wyoming

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 22, 2007, 2:36 PM MDT for Uinta County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2007, 2:36 PM MDT (20:36 UTC)
Expired
Aug 22, 2007, 3:15 PM MDT
In force
39 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 139 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2267 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 222038
SVRSLC
WYC041-222115-
/O.NEW.KSLC.SV.W.0051.070822T2036Z-070822T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
236 PM MDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN UINTA COUNTY IN SOUTHWEST WYOMING...

* UNTIL 315 PM MDT

* AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  NORTHWESTERN UINTA COUNTY...OR ABOUT 17 MILES NORTH OF EVANSTON...
  AND MOVING NORTHEAST AT 20 MPH.

  THIS STORM HAS ALREADY PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AT  
  EVANSTON. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 189 IN NORTH CENTRAL UINTA COUNTY AT 255 PM MDT

LAT...LON 4151 11106 4139 11089 4144 11046 4158 11045
      4158 11095

$$
2 follow-up statements
000 
WWUS55 KSLC 222051
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 PM MDT WED AUG 22 2007

WYC041-222115-
/O.CON.KSLC.SV.W.0051.000000T0000Z-070822T2115Z/
UINTA WY-
251 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTH CENTRAL UINTA COUNTY...

AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTH CENTRAL UINTA COUNTY...OR ABOUT 18 MILES SOUTHWEST
OF KEMMERER...MOVING EAST AT 30 MPH.

LAT...LON 4155 11089 4146 11082 4144 11046 4158 11045
      4158 11083

$$
000 
WWUS55 KSLC 222109
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT WED AUG 22 2007

WYC041-222116-
/O.EXP.KSLC.SV.W.0051.000000T0000Z-070822T2115Z/
UINTA WY-
310 PM MDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL UINTA COUNTY
EXPIRES AT 315 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. WIND GUSTS TO 50 MPH WILL REMAIN POSSIBLE 
ACRDOSS NORTHEASTERN UINTA COUNTY THROUGH 330 PM...INCLUDING AREAS 
AROUND CARTER AND CHURCH BUTTES. 

LAT...LON 4155 11089 4146 11082 4144 11046 4158 11045
      4158 11083

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:00 AM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Aug 22, 10:00 AM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT WED AUG 22 2007

.SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE
NORTHERN HALF OF THE GREAT BASIN THROUGH FRIDAY WITH TWO WEAK
TROUGHS MOVING THROUGH. WEAK RIDGING IS EXPECTED TO RETURN FOR THE
WEEKEND.

&&

.DISCUSSION...FIRST OF TWO WAVES MOVING ACROSS SOUTHWEST IDAHO THIS
MORNING WITH THE SECOND AND STRONGER ONE NEAR 47 N AND 132 W. AS
THIS SECOND ONE STRENGTHENS TOWARDS THE SOUTHEAST IT APPEARS TO BE
KICKING THE FIRST WAVE MORE EASTERLY NOW AND THEN MORE LIKELY TO
LIFT NORTHEAST BY THIS AFTERNOON. THIS WILL ALLOW ONLY MINOR
DYNAMICS ALOFT TO BRUSH THE EXTREME NORTHERN PORTIONS OF THE CWA.
HOWEVER DESPITE THE WEAK DYNAMICS ALOFT A POOL OF HIGHER
PRECIPITABLE WATER EXISTS OVER NORTHERN PORTIONS OF NEVADA AND UTAH
WHICH CAN BE ACTED UPON BY THESE WEAK DYNAMICS. THEREFORE ISOLATED
THUNDERSTORMS ARE POSSIBLE BUT PROBABLY MORE OF THE HIGH BASED
VARIETY AS LOW LEVELS BELOW ABOUT 600 MB REMAIN DRY THROUGH 00Z.

THIS FIRST TROUGH WILL ENHANCE THE NORTH TO SOUTH SURFACE GRADIENT
ACROSS NORTHERN UTAH WITH THE SOUTHERN BOUNDARY SETTING UP ACROSS
CENTRAL UTAH TONIGHT. MOISTURE IS EXPECTED TO POOL AROUND THIS
BOUNDARY AT LOW TO MID LEVELS TONIGHT INTO THURSDAY SO WHEN THE
SECOND WAVE ALOFT MOVES ACROSS THE REGION THURSDAY THE MOST FAVORED
AREA FOR CONVECTION WILL BE ALONG OR TO THE NORTH OF THIS BOUNDARY.

FARTHER SOUTH ACROSS SOUTHERN UTAH TEMPERATURES WILL REMAIN ON THE
HOT SIDE TODAY AND THURSDAY WITH RECORD CHALLENGING TEMPERATURES
BOTH DAYS.

ALTHOUGH NO CHANGES OR UPDATES WILL BE MADE FOR TODAY OR THIS
EVENING THE THREAT OF SHOWERS AND THUNDERSTORMS MAY BE SOMEWHAT
OVERDONE.

&&

.AVIATION...LIGHT S-SE WINDS THIS MORNING AT SLC TERMINAL ARE
EXPECTED TO TURN TO THE W-NW AROUND 17Z. THUNDERSTORMS COULD DEVELOP
NORTH OF THE TERMINAL LATE THIS AFTERNOON...WITH ENHANCED NORTHERLY
OUTFLOW WINDS POSSIBLE AFTER 23Z.

&&

.FIRE WEATHER...AN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH THE
NRN ROCKIES TODAY/THIS EVENING. THIS FEATURE WILL BRING INCREASING
S-SW WINDS TO THE SRN FIRE WEATHER ZONES. RH VALUES IN THESE ZONES
ARE EXPECTED TO DROP INTO THE SINGLE DIGITS AND TEENS LATER THIS
AFTERNOON. THE COMBINATION OF LOW RH VALUES AND WINDS COULD PRODUCE
ISOLATED HAZARDOUS FIRE WEATHER CONDITIONS LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING.

ENOUGH MID-LEVEL MOISTURE EXISTS OVER THE NRN FIRE WEATHER ZONES
WHERE ISOLATED SHOWERS/THUNDERSTORMS COULD DEVELOP LATE THIS
AFTERNOON/EVENING. NOT LOOKING FOR WETTING RAINS...JUST
GUSTY/ERRATIC WINDS AND LIGHTNING. COOLER TEMPS AND SLIGHTLY HIGHER
RH VALUES WILL FOLLOW FOR THURSDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

STRUTHWOLF

FIRE WEATHER AND AVIATION...CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 5:00 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT WED AUG 22 2007

UTZ001>016-019>021-517-518-WYZ021-231300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
500 AM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN UTAH
AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AREAS. STORMS
WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LIGHTNING.

ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH
DUE TO VERY LOW HUMIDITY AND GUSTY AFTERNOON WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER UPPER LEVEL DISTURBANCE WILL CARVE ACROSS THE NORTHERN
GREAT BASIN ON THURSDAY. SCATTERED THUNDERSTORMS WILL OCCUR
ACROSS CENTRAL...NORTHERN AND SOUTHEAST UTAH. INCREASED SOUTHWEST
WINDS AND MARGINALLY LOW HUMIDITY WILL CREATE ISOLATED CRITICAL
FIRE WEATHER DANGER FOR SOUTHWEST UTAH ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.